Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
148 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes irritation of face after application of cosmelan depigmentation cream?

Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2606 Questions

default
Posted on Fri, 6 Jun 2014 in Skin Hair and Nails
Question: I'm using cosmelan depigmentation cream on my face. I fell a little irritation, is this normal? What can I do to ease that feeling.
doctor
Answered by Dr. Geetika Paul 32 minutes later
Brief Answer:
Irritant reaction due to the medicine

Detailed Answer:
Hi

I understand your concern regarding your skin problem and I hope I am able to help you in the same.
The kind of irritation that you have developed is quite common after application of cosmelan skin cream.
In case the irritation is minimal, it will settle by itself if you stop application of the medicine for two to three days. You can simply use a moisturizer over the face.
In case it is causing too much discomfort or itching , then you can apply a mild topical steroid cream like cortisone over the affected areas twice a day for two to three days.

Once the skin irritation settles, you can restart application of cosmelan cream over the pigmented areas at night. Make sure you apply a very small amount only over the affected areas . Do not rub it . Just apply a little amount and leave it.
Also before application of the medicine , you should apply a moisturizer over the whole face.
These measures will help in preventing any such irritation in the future.

Hope it helps

Please ask if you need any further clarifications

Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Procedures

Recent questions on  Topical steroid

doctor1 MD

I have eosinophil count more than 12 in blood. So in winter I have cough and could. In summer I get rashes. For that rashes now I using Betnovate...

doctor1 MD

My son has an itchy red rash on his earlobes. It's been here for 2 weeks. 3 weeks ago, he had rash on lower right leg. Looked like poison ivy....

doctor1 MD

Hi Last year I had to arrest a Somalian and I thought I got bit by fleas. I have six raised red spots that itch incessantly. I got eczema as a...

doctor1 MD

Hello, I think I have three spots of ring worn on my head. I have been to the Dr and he gave me Triamcinolone Acetonide Lotion, USP 0.1% ..... He...

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and...

doctor1 MD

I just noticed these spots under my armpit a few inches. It is slightly itchy. Its only here, no where else on body. I recently used a tanning bed...

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the...